Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the free genus of knots


Author: Yoav Moriah
Journal: Proc. Amer. Math. Soc. 99 (1987), 373-379
MSC: Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1987-0870804-3
MathSciNet review: 870804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The class of knots consisting of twisted Whitehead doubles can have arbitrarily large free genus but all have genus 1.


References [Enhancements On Off] (What's this?)

  • [1] R. Kirby, Problems in low dimensional manifold theory, Proc. Sympos. Pure Math., vol. 32, part 2, Amer. Math. Soc., Providence, R.I., 1978, pp. 273-312. MR 520548 (80g:57002)
  • [2] D. Rolfsen, Knots and links, Publish or Perish, Boston, Mass., 1976. MR 0515288 (58:24236)
  • [3] R. Lyndon and P. Schupp, Combinatorial group theory, Springer-Verlag, 1977. MR 0577064 (58:28182)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0870804-3
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society